MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER
Model Number 471190-04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the cobra grasper instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during central processing, the 8mm cobra grasper instrument had a missing clamp.No known impact or patient consequence was reported.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cobra grasper instrument was analyzed and found to have a broken grip tip.A piece approximately 16.44 mm x 5.44 mm was found to be broken off.The broken piece was not returned with the instrument.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal.

Brand Name
ENDOWRIST
Common Device Name
COBRA GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22198625
Report Number2955842-2025-25270
Device Sequence Number9275137
Product Code NAY
UDI-Device Identifier00886874121481
UDI-Public(01)00886874121481(10)K10221030
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471190-04
Device Catalogue Number471190
Device Lot NumberK10221030 0219
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown